MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CREATININE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CREATININE
Catalog Number 03L81-32
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Historical performance of the clin chem creatinine assay (list 3l81) was evaluated using world wide data from abbott link.This review confirms no issues for this assay and shows the patient median results are neither increased nor decreased.The customer's architect c8000 serial number (b)(4) logs were reviewed.The result log showed an atypical absorbance graph for the result.The history log shows cuvette washer errors near the time of the erroneous sample results were reported.The maintenance log shows a failure of the wash cuvettes weekly maintenance procedure on the same day, near the time the suspect creatinine result was produced.There were no other complaints received for the creatinine reagent lot 91746un15.There were no trends for ln 3l81 identified.A review of manufacturing records shows the product met specifications at the time of manufacture.A review of labeling shows sufficient information on how to identify, troubleshoot and correct the issue.The initial creatinine result was flagged as "high" by the instrument and should have been repeated before being reported.A malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.Use error may have contributed to the customer's issue as cuvette wash errors indicate dirty cuvettes which may contribute to false results.However, a systemic issue and/or product deficiency was not identified.
 
Event or Problem Description
The customer stated that the architect analyzer generated falsely elevated creatinine results on one oncology department patient in (b)(6) 2016.The results provided were: initial = 4.7 / repeated = 1.5 (normal range 0.7-1.2).There was no additional patient information provided.There was no reported impact to patient management.

Brand Name
CLINICAL CHEMISTRY CREATININE
Common Device Name
CREATININE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6569269
Report Number1628664-2017-00218
Device Sequence Number1089136
Product Code CGX
UDI-Device Identifier00380740005993
UDI-Public00380740005993
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K981799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2017
Device Catalogue Number03L81-32
Device Lot Number91746UN15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 SYSTEM, LIST # 01G06-11,; SERIAL # (B)(4)